Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Cusps and $\mathcal{D}$-modules


Authors: David Ben-Zvi and Thomas Nevins
Journal: J. Amer. Math. Soc. 17 (2004), 155-179
MSC (2000): Primary 14F10, 13N10, 16S32, 32C38
Published electronically: September 24, 2003
MathSciNet review: 2015332
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study interactions between the categories of $\mathcal{D}$-modules on smooth and singular varieties. For a large class of singular varieties $Y$, we use an extension of the Grothendieck-Sato formula to show that $\mathcal{D}_Y$-modules are equivalent to stratifications on $Y$, and as a consequence are unaffected by a class of homeomorphisms, the cuspidal quotients. In particular, when $Y$ has a smooth bijective normalization $X$, we obtain a Morita equivalence of $\mathcal{D}_Y$ and $\mathcal{D}_X$and a Kashiwara theorem for $\mathcal{D}_Y$, thereby solving conjectures of Hart-Smith and Berest-Etingof-Ginzburg (generalizing results for complex curves and surfaces and rational Cherednik algebras). We also use this equivalence to enlarge the category of induced $\mathcal{D}$-modules on a smooth variety $X$ by collecting induced $\mathcal{D}_X$-modules on varying cuspidal quotients. The resulting cusp-induced $\mathcal{D}_X$-modules possess both the good properties of induced $\mathcal{D}$-modules (in particular, a Riemann-Hilbert description) and, when $X$ is a curve, a simple characterization as the generically torsion-free $\mathcal{D}_X$-modules.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14F10, 13N10, 16S32, 32C38

Retrieve articles in all journals with MSC (2000): 14F10, 13N10, 16S32, 32C38


Additional Information

David Ben-Zvi
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Address at time of publication: Department of Mathematics, University of Texas, Austin, Texas 78712-0257
Email: benzvi@math.uchicago.edu, benzvi@math.utexas.edu

Thomas Nevins
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1109
Email: nevins@umich.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-03-00439-9
PII: S 0894-0347(03)00439-9
Keywords: ${\mathcal D}$-modules, Grothendieck-Sato formula, Morita equivalence
Received by editor(s): December 6, 2002
Published electronically: September 24, 2003
Article copyright: © Copyright 2003 American Mathematical Society